Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 13, 2016, 8:14 AM PDT. It took effect at Aug 13, 2016, 2:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 8:14 AM PDT (15:14 UTC)
- In effect from
- Aug 13, 2016, 2:00 PM PDT
- Expired
- Aug 14, 2016, 10:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
143 WWUS86 KPDT 131514 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 814 AM PDT SAT AUG 13 2016 ...BREEZY WITH VERY LOW HUMIDITY THIS EVENING AND SUNDAY... .THERE IS A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WHICH WILL PUSH THE SURFACE THERMAL TROUGH EAST...CAUSING BREEZY NORTHWEST WINDS IN THE GORGE AND PORTIONS OF THE LOWER COLUMBIA BASIN THIS EVENING. IT WILL REMAIN WARM AND DRY ON SUNDAY...AND A MOSTLY DRY FRONT WILL CROSS DURING THE EVENING...FURTHER INCREASING WINDS. ALTHOUGH WINDS WILL BE MARGINAL...RELATIVE HUMIDITY WILL BE VERY LOW AND ANY NEW OR EXISTING FIRES COULD POTENTIALLY SPREAD VERY RAPIDLY. ORZ639-641-WAZ639-132300- /O.NEW.KPDT.FW.W.0011.160813T2100Z-160815T0500Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 814 AM PDT SAT AUG 13 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES WA639...OR639 AND OR641... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT SUNDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 639 AND 641. IN WASHINGTON...FIRE WEATHER ZONE 639. * TIMING...WINDS WILL SLOWLY INCREASE THROUGH THE DAY WITH THE STRONGEST WINDS EXPECTED THIS EVENING...AND AGAIN ON SUNDAY EVENING. * WIND...WEST-NORTHWEST 10 TO 20 MPH. * HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
946 WWUS86 KPDT 132234 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 334 PM PDT SAT AUG 13 2016 ...BREEZY WITH VERY LOW HUMIDITY THIS EVENING AND SUNDAY... .THERE IS A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WHICH WILL PUSH THE SURFACE THERMAL TROUGH EAST...CAUSING BREEZY NORTHWEST WINDS IN THE GORGE AND WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN THIS EVENING. IT WILL REMAIN WARM AND DRY ON SUNDAY...AND THE TROUGH WILL CROSS DURING THE EVENING...FURTHER INCREASING WINDS. ALTHOUGH WINDS WILL BE MARGINAL...RELATIVE HUMIDITY WILL BE VERY LOW AND ANY NEW OR EXISTING FIRES COULD POTENTIALLY SPREAD VERY RAPIDLY. ORZ639-641-WAZ639-140600- /O.CON.KPDT.FW.W.0011.000000T0000Z-160815T0500Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 334 PM PDT SAT AUG 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES WA639... OR639 AND OR641... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 639 AND 641. IN WASHINGTON...FIRE WEATHER ZONE 639. * TIMING...WINDS WILL INCREASE THIS EVENING...AND AGAIN ON SUNDAY AFTERNOON AND EVENING. * WIND...WEST-NORTHWEST 10 TO 20 MPH. * HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
299 WWUS86 KPDT 140540 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1040 PM PDT SAT AUG 13 2016 ...BREEZY WITH VERY LOW HUMIDITY SUNDAY... .THERE IS A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WHICH WILL PUSH A SURFACE THERMAL TROUGH EAST...CAUSING BREEZY NORTHWEST WINDS IN THE GORGE AND WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN AGAIN ON SUNDAY. IT WILL REMAIN WARM AND DRY...AND THE TROUGH WILL CROSS THE AREA DURING THE EVENING...FURTHER INCREASING WINDS. ALTHOUGH WINDS WILL BE MARGINAL...RELATIVE HUMIDITY WILL BE VERY LOW AND ANY NEW OR EXISTING FIRES COULD POTENTIALLY SPREAD VERY RAPIDLY. ORZ639-641-WAZ639-141400- /O.CON.KPDT.FW.W.0011.000000T0000Z-160815T0500Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 1040 PM PDT SAT AUG 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639 AND 641... * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639. IN ORZ641... FIRE WEATHER ZONE 641. IN WAZ639...FIRE WEATHER ZONE 639. * TIMING...WINDS WILL INCREASE AGAIN SUNDAY AFTERNOON AND EVENING. * WIND...WEST-NORTHWEST 10 TO 20 MPH. * HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
570 WWUS86 KPDT 141303 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 603 AM PDT SUN AUG 14 2016 ...BREEZY WITH VERY LOW HUMIDITY TODAY... .THERE IS A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WHICH WILL PUSH A SURFACE THERMAL TROUGH EAST...CAUSING BREEZY NORTHWEST WINDS IN THE GORGE AND WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN AGAIN TODAY. IT WILL REMAIN WARM AND DRY...AND THE TROUGH WILL CROSS THE AREA THIS EVENING...FURTHER INCREASING WINDS. ALTHOUGH WINDS WILL BE MARGINAL...RELATIVE HUMIDITY WILL BE VERY LOW AND ANY NEW OR EXISTING FIRES COULD POTENTIALLY SPREAD VERY RAPIDLY. ORZ639-641-WAZ639-142300- /O.CON.KPDT.FW.W.0011.000000T0000Z-160815T0500Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 603 AM PDT SUN AUG 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639 AND 641... * AFFECTED AREA...IN ORZ639...FIRE WEATHER ZONE 639. IN ORZ641... FIRE WEATHER ZONE 641. IN WAZ639...FIRE WEATHER ZONE 639. * TIMING...WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING. * WIND...WEST-NORTHWEST 10 TO 20 MPH. * HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
787 WWUS86 KPDT 142138 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 238 PM PDT SUN AUG 14 2016 ...BREEZY WITH VERY LOW HUMIDITY THIS EVENING... .A WEAK TROUGH WILL MOVE THROUGH THE AREA THIS EVENING...CAUSING BREEZY WEST TO NORTHWEST WINDS...ESPECIALLY THROUGH THE EASTERN COLUMBIA RIVER GORGE AND OREGON PORTIONS OF THE LOWER COLUMBIA BASIN. ALTHOUGH WIND SPEEDS WILL BE MARGINAL...RELATIVE HUMIDITY IS VERY LOW AND ANY NEW OR EXISTING FIRES COULD POTENTIALLY SPREAD VERY RAPIDLY. ORZ639-641-WAZ639-150500- /O.CON.KPDT.FW.W.0011.000000T0000Z-160815T0500Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 238 PM PDT SUN AUG 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639 AND 641... * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONES 639 AND 641. IN WASHINGTON...FIRE WEATHER ZONE 639. * TIMING...WINDS WILL BE BREEZY THROUGH THE EVENING. * WIND...WEST-NORTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
294 WWUS86 KPDT 150451 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 951 PM PDT SUN AUG 14 2016 ...WINDS DECREASING AND HUMIDITIES RISING THIS EVENING... ORZ639-641-WAZ639-150600- /O.EXP.KPDT.FW.W.0011.000000T0000Z-160815T0500Z/ EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- 951 PM PDT SUN AUG 14 2016 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639 AND 641... WINDS HAVE BEEN DECREASING THIS EVENING AS PRESSURE GRADIENTS BEGIN TO RELAX. AT THE SAME TIME, HUMIDITIES HAVE BEEN RISING AS TEMPERATURES COOL. THE FIRE DANGER IS GREATLY REDUCED. THEREFORE THE RED FLAG WARNED WILL EXPIRE AS SCHEDULED AT 10 PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 13, 7:45 AM PDT, 29 minutes earlier.
Area forecast discussion, Aug 13, 7:45 AM PDT, 29 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
745 AM PDT SAT AUG 13 2016
.UPDATE...High pressure will dominate the areas weather with dry
conditions and above normal temps today. Afternoon high temps will
climb into the 90s across the region and also approach the century
mark over some locations in the lower columbia basin. Other than
making some minor adjustments to temps the present short term
forecast appears on track.
&&
.FIRE WEATHER...An approaching trough of low pressure will
cause increasing westerly flow and surface winds will become breezy
in the eastern Columbia River Gorge and portions of the Lower
Columbia Basin in Oregon this evening, and again on Sunday. Winds
will only be 10 to 20 mph, but relative humidity will be very low,
averaging 12 to 18 percent. Any new or existing fires could
potential spread very rapidly. Therefore, Red Flag Warnings are
being issued for portions of zones 639 in both Washington and
Oregon, and zone 641 in Oregon. Cobb
&&
.PREV DISCUSSION... /issued 249 AM PDT SAT AUG 13 2016/
SHORT TERM...Today through Monday...It will be mostly sunny and hot
today with highs approaching 100 degrees lower elevations. There
will be a few high clouds around. A weak trough of low pressure will
move across the region on Sunday. There will be just a bit of
instability along the eastern and southern border during the
afternoon. This could support an isolated thunderstorm or two but
activity will likely be sparse and weak. It will become a bit breezy
Sunday afternoon and early evening and with relative humidities of
10-15%...there could be some fire weather concerns. On Monday flat
westerly flow will take over with mostly clear and warm conditions.
Highs will be in the 90s with 80s in the mountains.
LONG TERM...Monday night through Saturday...The extended forecast
period will be dominated by either a dry zonal flow or weak
troughiness through the period. Very warm 850 mb temperatures with
mostly clear skies are expected each day through the period.
Moisture is very limited so precipitation is not expected at all
through the extended forecast period with a continuation of very
warm to hot conditions all the way through next Saturday. Each day
will see maximum temperatures in the mid 80s to mid 90s in the lower
elevations, with upper 70s to mid 80s in the mountains. The
atmosphere will be quite dry so there is is very little if any
threat of thunderstorms and will leave any mention of them out of
the forecast for now. The next chance of relief from the heat is not
expected until beyond the long term period. In the mean time
temperatures will be near steady and slightly above normal. The GFS
and ECMWF models are in pretty good agreement with this scenario
through at least Thursday with some model divergence from one
another after that on Friday and Saturday. Winds are expected to
remain light throughout the extended period with low RH's and poor
to moderate recovery at night. However due to the lack of wind fire
weather concerns are not expected at this time during the extended
period...but it will need to be monitored closely. 88
AVIATION...12Z TAFs...VFR conditions with mostly clear skies and
light winds are expected at all TAF sites during the next 24 hours.
88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 96 64 95 60 / 0 0 0 0
ALW 99 69 96 66 / 0 0 0 0
PSC 99 63 98 62 / 0 0 0 0
YKM 97 66 98 62 / 0 0 0 0
HRI 100 65 96 62 / 0 0 0 0
ELN 96 60 94 59 / 0 0 0 0
RDM 95 55 92 49 / 0 0 10 0
LGD 93 56 92 52 / 0 0 10 10
GCD 96 59 93 55 / 0 0 10 10
DLS 99 65 94 63 / 0 0 0 0
&&
.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 2 PM this afternoon to 10 PM PDT Sunday
for ORZ639-641.
WA...Red Flag Warning from 2 PM this afternoon to 10 PM PDT Sunday
for WAZ639.
&&
97/Nearby
Red Flag Warnings in Oregon, 2016Red Flag Warnings in Washington, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.